I'm 32 yrs old. Been on Cymbalta (now 90mg/day) and Lamictin(Lamotragine) (now 250mg/day) for over 5 yrs, for Bipolar 2 and depression. I have drunk alcohol at all since I've been on the meds.
Has anyone experienced headaches/migraines and/or acne from Cymbalta and/or Lamictin?
- 7 Apr 2013 by Sleepie
- 13 April 2013
- cymbalta, depression, migraine, bipolar disorder, headache, acne, anxiety, generalized anxiety disorder, chronic pain
Added 7 Apr 2013:
OMW! I meant to say I HAVEN'T drunk alcohol at all since being on the meds!! Not even once!
No I have not, but everyone is different. I would definitely discuss this with your doctor about any concerns you're having. I wouldn't think the alcohol is too good to be mixing with these drugs and maybe... just maybe, could be adding to your bad headaches. Hope you can find something out soon. Please let us know. Good Luck to you!
Yes I had headaches on cymbalta and I know of two people who developed acne while on cymbalta, one was quite severe.
Both are reactions that you need to talk to your doctor about especially the headaches if severe.
I can't speak for Lamictin, but headaches are a common side effect of cymbalta. What concerns me is that you've been on these meds for five years and are just now developing the headaches? That leads me to think that perhaps there's something else behind them other than your current medications. I would definitely bring this up with your Dr. Perhaps a dosage change, perhaps a new med altogether, but definitely talk to your Dr about this. I wish you the very best of luck!
Thanks for the replies above.
My docs are aware of the headaches & acne. My Psych. should have picked it up that they are side affects!! And he is supposed to be really good!! I've even been sent for all sorts of blood test & other tests (including MRI!), and been sent to other specialists (including Endocrinologist & Neurologist!)! I was really hoping it was going to the Lamictin causing the problems. I've tried other alternatives & lower doses for the Cymbalta but it's by far the best med & dose for me. :-((
Hi Sleepie. I've been taking Lamictal for 6 years and haven't had migraines. I've taken Cymbalta, and it's a perfect med for me, even though I switched. I didn't have migraines with Cymbalta, either. Have you ever thought that it might be a sinus issue? I didn't know it until I starting pseudophedrine. Now, I totally understand. A Dr. once told me that I should push down one side of my nose and then the other, and if you can't breathe well on one sid or both, it's sinuses. This happens a lot when people cry. No, sleepie, I never had acne from either of these meds, but that certainly doesn't mean you won't have these problems. Meds are so difficult. You know what? Why don't you give your pharmacist a call? Their well versed about drugs.
We have some wonderful friends on drugs.com, who spend a great deal of time researching meds and illnesses so they can give us informed information. You already know that were not Drs. or nurses. We're plain folk who want to help each other.
May peace be with you,
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Oct 2018 • 11 answers
Updated 20 Apr 2018 • 12 answers
Updated 9 hours ago • 201 answers
Updated 9 Feb 2018 • 10 answers
Updated 8 Jul 2018 • 1 answer